MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO., HU CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC PUERTO RICO OPERATIONS CO., HU CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 55840006550
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Date of Event 12/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: (b)(6), serial/lot #: (b)(6), ubd: , udi#: (b)(4) ; product id: (b)(6), serial/lot #: (b)(6), udi#: (b)(4); product id: (b)(6), serial/lot #: (b)(6), udi#: (b)(4) ; product id: (b)(6), serial/lot #: (b)(6), udi#: (b)(4); product id: (b)(6), serial/lot #: (b)(6), udi#: (b)(4); product id: (b)(6), serial/lot #: (b)(6), udi#: (b)(4); product id: (b)(6), serial/lot #: (b)(6), udi#: (b)(4) d4: it is unknown which product# and lot# has been traversed among all reported screws at l5-s1, hence all the devices are being reported for notification purpose.H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider, clinical study via manufacturer representative regarding a patient with clinical id: (b)(6) and study id: p16_03.Medical history (positive response): previous lumbar surgery : surgery 1: date of surgery: (b)(6) 2019 type of spinal surgery: discectomy, laminectomy, other level(s): l3/l4 details: left l3/l4 discectomy, laminectomy, <(>&<)> facetectomy surgery 2: date of surgery: (b)(6) 2012 type of spinal surgery: discectomy, laminectomy level(s): l4/l5 details: right l4-l5.Primary diagnostic indication: all other diagnostic indications: stenosis with documented pre_operative instability, recurrent disc herniation.Please indicate the number of consecutive levels (from l2- s1) the subject will have treated: 3 levels.Patient is a tobacco use current user.It was reported that on post operative day 1, the patient experienced right lateral thigh numbness as well as "achy" rle pain.Patient was started on short course of dexamethasone, which did not seem to alleviate her rle pain.Patient was discharged on dex 6mg.Update (b)(6) 2022-patient seen for scheduled f/u visit- still continuing at this visit, renewed prescription for rabaxin.Update on (b)(6) 2022- continuing at this visit- patient prescribed <(>&<)> mri if continuing pain return to clinic in 1 month with films onset date (b)(6) 2021 interventions: drug therapy.Surgical procedure: procedure date :(b)(6) 2021 treatment group: group 2 - infuse 6 + mastergraft + local bone.Sponsor assessment: possibly related to plf grafting material, casual relationship with the procedure and not related to posterior fixation <(>&<)> interbody fusion.Pregnant since last visit 3_months: has the subject become pregnant since last visit: no date of visit: (b)(6) 2022 updated information received on 01-apr-2022: outcome status resolved outcome date (b)(6) 2022.Date of visit: (b)(6) 2022 -3months post-op visit, patient reports that right leg radiculitis has resolved.Site related assessment: probably related to surgical procedure, related to surgical construct and/or study procedure and not related to other devices.Site seriousness assessment: uade: n additional information received states that diagnostics action type: diagnostic action subtype: l-spine-mri-1 action result: normal action date: (b)(6) 2022 additional information received states that pregnant since last visit 6_months: has the subject become pregnant since last visit: no date of visit: (b)(6) 2022 additional information received states that outcome status: pending action info: diagnostic tests performed: right l5 pedicular screw transversing the superior l5-s1 exit neural foramen <(>&<)> possibly abutting right l5 exiting nerve root.Pregnant since last visit 24_months: has the subject become pregnant since last visit: no date of visit: (b)(6) 2023 diagnostics: action type: diagnostic action subtype: emg-3 action result: abnormal action date: (b)(6) 2023 action info: diagnostic tests performed: chronic active right l5 radiculopathy, chronic active left s1 radiculopathy.Nerve conduction of le -normal.It was reported that on post operative day 1, the patient experienced right lateral thigh numbness as well as "achy" rle pain.Patient was started on short course of dexamethasone, which did not seem to alleviate her right leg pain.Patient was discharged on dex 6mg.Update (b)(6) 2022-patient seen for scheduled f/u visit- still continuing at this visit, renewed prescription for robaxin.Update on (b)(6) 2022- continuing at this visit- patient prescribed <(>&<)> mri if continuing pain return to clinic in 1 month with films.As of (b)(6) 2023- this is continuing lgs- (b)(6) 2023- symptoms continuing.Additional information received interventions action subtype: drug therapy action result: yes action subtype: other relevant actions action result: yes action subtype: referral to specialist action result: yes referral to specialist specify: pain management (b)(6) 2024: additional information received diagnostic: action type: diagnostic action subtype: l-spine-ap <(>&<)> lat-5 action result: normal action date: (b)(6) 2022 action type: diagnostic action subtype: lumbar ct myelogram-4 action result: abnormal action date: (b)(6) 2023 action info: diagnostic tests performed: l5 pedicular screw again noted traversing the inferior aspect of pedicle without any definite cortical breach to suggest any encroachment of superior right l5-s1 neural foramen/any definite nerve root compression.It was reported that on post operative day 1, the patient experienced right lateral thigh numbness as well as "achy" rle pain.Patient was started on short course of dexamethasone, which did not seem to alleviate her right leg pain.Patient was discharged on dex 6mg.Update 1/14/2022-patient seen for scheduled f/u visit- still continuing at this visit, renewed prescription for robaxin.Update on 2/4/2022- continuing at this visit- patient prescribed <(>&<)> mri if continuing pain (b)(6) 2022-pcp-after fall reporting the same symptoms-tx- flexeril new images added in diagnostic test return to clinic in 1 month with films.As of (b)(6) 2023- this is continuing lgs- (b)(6) 2023- symptoms continuing.Additional information was received via manufacturer representative that it is unknown which screw has been traversed among all reported screws at l5-s1.There is no revision surgery scheduled or planned for the removal of traversed screw at right l5-s1 and no patient complications reported due to product malfunction.
 
Additional Manufacturer Narrative
B5 and section g has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that sponsor assessment (oc muo): causal related to procedure and posterior fixation.Not related to plf grafting material and interbody fusion device.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that long description: chronic active right sided l5 radiculopathy; chronic active left s1 radiculopathy patient outcome: permanent disability or condition/recovered with sequelae.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that chronic l5-s1 bilateral radiculopathy additional surgery date: (b)(6) 2025 adverse event document number(s) associated with additional surgery: document number: (b)(4) subevent number: 10 describe the additional surgical procedure: bulk amid urethral bulking and cystourethroscopy specify the relatedness of the additional surgical procedure to surgical construct and/or the study procedure: not related additional surgery date: (b)(6) 2025 describe the additional surgical procedure: elective- outpatient -transurethral resection of bladder tumor and biopsy levels involved in additional surgical procedure: other, specify: not a spine surgery specify the relatedness of the additional surgical procedure to surgical construct and/or the study procedure: not related.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO., HU
road 909, km. 0.4
humacao PR 00792
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO., HU
road 909, km. 0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19096302
Report Number1030489-2024-00264
Device Sequence Number7812997
Product Code KWP
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55840006550
Device Catalogue Number55840006550
Device Lot NumberH5705185
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer04/07/2025
11/21/2025
02/19/2026
03/30/2026
06/22/2026
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date04/07/2025
12/18/2025
03/13/2026
04/24/2026
07/20/2026
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11....".
Patient Age46 YR
Patient SexFemale
Patient Weight99 KG
Patient EthnicityNon Hispanic
Patient RaceWhite